Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 52, NWS Morristown, TN

June 4, 2001Loudon County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 4, 2001, 10:24 PM EDT for Loudon County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2001, 10:24 PM EDT (02:24 UTC)
Expired
Jun 4, 2001, 11:15 PM EDT
In force
51 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Loudon County, TN

The radar

The Knoxville radar (KMRX), 95 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2103 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WUUS54 KMRX 050224
SVRMRX
TNC105-050315-
/NEW.KMRX.SV.W.0112.050224-050315/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1024 PM EDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOUDON COUNTY IN EAST TENNESSEE

* UNTIL 1115 PM EDT

* AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR PHILADELPHIA...OR NEAR SWEETWATER...MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOUDON AROUND 1035 PM EDT
  LENOIR CITY AROUND 1045 PM EDT

LOCAL LAW ENFORCEMENT REPORTED TREES AND POWER LINES DOWN IN MCMINN 
COUNTY.

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.

SEEK A STURDY SHELTER IMMEDIATELY

$$

LAT...LON 3569 8452 3566 8435 3565 8419 3581 8418
          3589 8426 3584 8435

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:14 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 4, 10:14 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1014 PM EDT MON JUN 4 2001

GUST FRONT CONTINUES TO MOVE NORTHEAST UP THE VALLEY WITH SEVERE
WINDS. ENOUGH INSTABILITY ON LAPS/MSAS WITH LI/S STILL TO -5 AND
CAPES TO 2000 J/KG. NOT MUCH CONVECTION OCCURRED OVER THE CENTRAL
VALLEY. SO EXPECT SOME CONVECTION TO CONTINUE TO FIRE ALONG THIS GUST
FRONT IN PARTS OF THE CENTRAL VALLEY...ENOUGH TO BUMP POPS BACK UP
TO 50 PERCENT. OTHERWISE...THE REST OF THE FORECAST SEEMS ON TARGET
TONIGHT...BUT MAY BUMP UP TEMPS WITH DEW POINTS IN THE MID 60S
AND LOWER 70S.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

RBP

In the hours before

Special weather statement, Jun 4, 8:06 PM EDT, 2 hours 18 minutes before
TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-050100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
806 PM EDT MON JUN 4 2001

...SEVERE THUNDERSTORM WATCH #362 HAS EXPIRED...
...SEVERE THUNDERSTORM WATCH #363 HAS BEEN CANCELED...

THE SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR THE FOLLOWING
COUNTIES...KNOX...ROANE...BLOUNT...MORGAN...LOUDON...UNION...SCOTT...
CLAIBORNE...ANDERSON...GRAINGER...SEVIER...CAMPBELL AND JEFFERSON.

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...WASHINGTON...WISE...CITY OF NORTON...LEE...CARTER...
UNICOI...COCKE...SULLIVAN...RUSSELL...HAWKINS...JOHNSON...CITY OF
BRISTOL...SCOTT...GREENE...HAMBLEN AND HANCOCK.

THE THUNDERSTORMS ACROSS SOUTHWEST VIRGINIA...NORTHEAST
TENNESSEE...THE NORTHERN PLATEAU...THE CENTRAL VALLEY...AND THE
SMOKY MOUNTAINS HAVE DISSIPATED. NO ADDITIONAL THUNDERSTORMS ARE
EXPECTED TO DEVELOP OVER THE NEXT TWO HOURS. THEREFORE THE WATCHES
HAVE EITHER BEEN ALLOWED TO EXPIRE OR HAVE BEEN CANCELED.

THUNDERSTORMS ACROSS THE SOUTHERN VALLEY WILL SLOWLY CONTINUE TO
DEVELOP TOWARD THE CENTRAL VALLEY...AND MOVE IN AFTER 10 PM EDT.

STAY TUNED TO THIS STATION FOR THE LATEST FORECAST...STATEMENTS AND
WARNINGS.

RBP
Local storm report, Jun 4, 9:09 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
909 PM EDT MON JUN 4 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 PM    2 E MONTEAGLE             TN   .75 INCH HAIL
06/04/01   MARION                         REPORTED BY POLICE
                                          DEPARTMENT

0843 PM    5 SE JASPER               TN    MPH TSTM WIND GUST
06/04/01   MARION                         TREES DOWN ON I-24
                                          REPORTED BY AMATEUR RADIO

0845 PM    1 S RED BANK              TN   60 MPH TSTM WIND GUST
06/04/01   HAMILTON                       TREES DOWN REPORTED BY
                                          AMATEUR RADIO
Local storm report, Jun 4, 10:04 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1004 PM EDT MON JUN 4 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0927 PM    SOUTHERN                  TN   WIND DAMAGE
06/04/01   BRADLEY                        TREES DOWN. REPORTED BY
                                          DISPATCH.

0957 PM    ATHENS                    TN   63 MPH TSTM WIND GUST
06/04/01   MCMINN                         REPORTED BY EMA DIRECTOR.

DAE
Local storm report, Jun 4, 10:05 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1005 PM EDT MON JUN 4 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0927 PM    SOUTHERN                  TN   WIND DAMAGE
06/04/01   BRADLEY                        TREES DOWN. REPORTED BY
                                          DISPATCH.

0957 PM    ATHENS                    TN   63 MPH TSTM WIND GUST
306/04/01   MCMINN                         REPORTED BY EMA DIRECTOR.

DAE
Local storm report, Jun 4, 10:06 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1006 PM EDT MON JUN 4 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0927 PM    SOUTHERN                  TN   WIND DAMAGE
06/04/01   BRADLEY                        TREES DOWN. REPORTED BY
                                          DISPATCH.

0957 PM    ATHENS                    TN   63 MPH TSTM WIND GUST
C06/04/01   MCMINN                         REPORTED BY EMA DIRECTOR.

DAE
Local storm report, Jun 4, 10:07 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1007 PM EDT MON JUN 4 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0927 PM    SOUTHERN                  TN   WIND DAMAGE
06/04/01   BRADLEY                        TREES DOWN. REPORTED BY
                                          DISPATCH.

0957 PM    ATHENS                    TN   63 MPH TSTM WIND GUST
06/04/01   MCMINN                         REPORTED BY EMA DIRECTOR.

DAE

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:30 PM EDTSevere Thunderstorm WarningMRXHamilton60 min
Jun 4, 9:23 PM EDTSevere Thunderstorm WarningMRXMeigs, Rhea52 min
Jun 4, 9:25 PM EDTSevere Thunderstorm WarningMRXBradley50 min
Jun 4, 9:31 PM EDTSevere Thunderstorm WarningMRXMcMinn44 min
Jun 4, 9:36 PM EDTSevere Thunderstorm WarningMRXPolk39 min
Jun 4, 10:11 PM EDTSevere Thunderstorm WarningMRXMonroe49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.